MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE23E
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an unknown procedure, the titanium tip broke.The broken piece was retrieved by forceps and was discarded.Changed to another device to complete the procedure.There was no report on patient injury.
 
Additional Manufacturer Narrative
(b)(4).Batch # p93r1r.Investigation summary: the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched and had evidence of contact with metal in or out of the operative field.During functional testing on a gen11, an alert screen was displayed.A probable cause for the device to stop activating and for the gen11 to display an alert screen is blade damage probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, contact with staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activation may increase the severity of the blade damage.This, in turn, can result in the device failing the pre-run test with the generator and displaying an alert screen.The alert screens that can result may include ¿tighten assembly,¿ ¿blade error detected,¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.The batch history record was reviewed, and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HARMONIC ACE 23CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8053393
Report Number3005075853-2018-14270
Device Sequence Number16634039
Product Code LFL
UDI-Device Identifier10705036000891
UDI-Public10705036000891
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberACE23E
Device Lot NumberP93R1R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/07/2018
Patient Sequence Number1